Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2014, 7:25 PM CDT for Ramsey County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 1, 2014, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
County Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 43 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799
WWUS83 KMPX 020025
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT FRI AUG 1 2014
MNZ062-020100-
RAMSEY-
725 PM CDT FRI AUG 1 2014
...THUNDERSTORM OVER NORTHERN RAMSEY COUNTY THROUGH 800 PM CDT...
AT 722 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF ROSEVILLE. THIS STORM WAS MOVING
SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHOREVIEW.
NORTH OAKS.
ROSEVILLE.
FALCON HEIGHTS.
VADNAIS HEIGHTS.
LITTLE CANADA.
LAT...LON 4512 9298 4498 9298 4499 9311 4499 9322
4503 9321 4507 9323 4512 9323 4513 9299
TIME...MOT...LOC 0025Z 310DEG 6KT 4508 9313
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:20 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 3:20 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CDT FRI AUG 1 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 305 PM CDT FRI AUG 1 2014 SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END THIS EVE WITH THE LOSS OF DAYTIME HEATING. CLOUDS SCATTER OUT TONIGHT AND WINDS BECOME LIGHT AND VARIABLE...WHICH MAY SET THE STAGE FOR PATCHY FOG DEVELOPMENT OVERNIGHT...PARTICULARLY IN AREAS THAT RECEIVE EVENING RAINFALL FROM CENTRAL MN INTO WEST CENTRAL WI. SATURDAY BRINGS THE RETURN TO SOUTHERLY FLOW AHEAD OF A NORTHERN PLAINS TROUGH. H85 TEMPS MODERATE TO BETWEEN +16 AND +18C ACROSS MN. SHOULD EASILY ACHIEVE MID 80S...WITH SOME UPPER 80S POSSIBLE OVER WEST CENTRAL MN. LOWER 80S WILL BE COMMON ACROSS WI. THE AFTERNOON WILL BECOME MORE SKETCHY AS FAR AS BEING ABLE TO CONFIDENTLY FORECAST DRY WEATHER...ESPECIALLY FROM WEST CENTRAL WI INTO SOUTHEASTERN MN...WHERE SEVERAL MODELS INDICATE A POCKET OF INSTABILITY /PER CAPES INCREASING TO OVER 1500 J/KG/. THERE ISN/T ANY FORCING MECHANISM TO HANG OUR HATS ON...BUT INSTABILITY COULD PROVE SUFFICIENT ENOUGH TO GENERATE ISOLATED THUNDERSTORMS GENERALLY ALONG/EAST OF INTERSTATE 35. THE OTHER AREA TO MONITOR SATURDAY AFTERNOON WILL BE WEST CENTRAL MN...AS THE COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH SAGS INTO MINNESOTA. WHILE THE MAIN FORCING WILL BE DISPLACED WELL NORTH OF THE AREA...COULD SEE A FEW ISOLATED STORMS SNEAK INTO THE NORTHWESTERN CWA /NEAR ALEXANDRIA/ DURING THE LATE AFTERNOON HOURS. CERTAINLY A HIGHER PROBABILITY AS WE HEAD INTO SATURDAY NIGHT HOWEVER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 305 PM CDT FRI AUG 1 2014 THE MAIN CHG IN THE EXTENDED PERIOD IS TO LOWER POPS BY MIDWEEK...ESPECIALLY ACROSS CENTRAL MN DUE TO THE CONTINUED SOUTHERLY TREND OF THE FRONTAL BOUNDARY AND MEAN UPPER AIR FLOW FROM THE NW. THE FRONTAL BOUNDARY THAT IS EXPECTED TO SLOWLY MOVE SOUTHEAST ACROSS THE UPPER MIDWEST BY THE LADDER PART OF THE WEEKEND SHOULD CONTINUE LOW END CHC POPS...ESPECIALLY ACROSS EC MN/WC WI DUE TO BETTER MOISTURE POOLING AND UPPER LEVEL FORCING. HOWEVER...AFTER SUNDAY NIGHT THIS FRONT MAY BE FAR ENOUGH SOUTH TO PRECLUDE ANYTHING SIGNIFICANT...ESPECIALLY IN TERMS OF HEAVIER RAINFALL POTENTIAL AS PREVIOUSLY FORECAST HAD. THIS IS BASED ON THE STRONGER LONG WAVE TROUGH ACROSS THE EASTERN HALF OF NORTH AMERICA WHICH WILL LEAD TO A MORE NW FLOW IN THE UPPER MIDWEST. AT THE SFC...HIGH PRESSURE IS EXPECTED TO DOMINATE WITH THE BEST THERMAL BOUNDARY SW OF MPX CWA. THERE REMAINS SOME UNCERTAINTY...ESPECIALLY IN TERMS OF THE STRENGTH OF THE LONG WAVE TROUGH AND THE EC HOLDING ONTO THE HIGHER POPS WED. HOWEVER...AM NOT CONFIDENT ON ANY LONG DURATION RAINFALL EVENT UNTIL THE UPPER FLOW CHGS...AND THE HIGHER PWAT VALUES AND ASSOCIATED DISTURBANCE ACROSS BAJA CALIFORNIA...MOVES OVER THE UPPER RIDGE FORECAST TO HOLD ARND NEW MEXICO/COLORADO AND TEXAS REGION THROUGH THE END OF NEXT WEEK. IN ADDITION TO THE LOWER POPS AND THE FRONT FURTHER TO THE S/SW OF MPX CWA...THICKNESS VALUES ALLOW FOR A COOLER THAN NORMAL WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1208 PM CDT FRI AUG 1 2014 THE CUMULUS DECK WILL BECOME MORE EXTENSIVE THIS AFTERNOON...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP GENERALLY ALONG/NORTH OF INTERSTATE 94 FROM CENTRAL MN INTO WEST CENTRAL WI. THE MOST-AFFECTED SITES WILL BE KSTC-KRNH-KEAU...WITH KMSP AND KAXN BEING ON THE SOUTHERN/WESTERN FRINGES OF THE ACTIVITY. HAVE MAINTAINED TEMPOS AT WI SITES...AND VC MENTIONS AT MN SITES /WITH THE EXCEPTION OF KEEPING KRWF DRY/. SKIES CLEAR THIS EVE AND WINDS DECREASE TO AOB 5 KTS...WITH BR POSSIBLE AT WEST CENTRAL WI SITES...ESPECIALLY WHERE PRECIP OCCURS. HAVE INCLUDED MVFR/IFR VSBY RESTRICTIONS AT KRNH/KEAU...BUT THAT COULD BE EVENTUALLY LOWERED TO LIFR. SCT-BKN MID LEVEL CLOUDS ARE EXPECTED AGAIN SATURDAY...WITH WINDS VEERING TO SOUTH-SOUTHWEST AS A TROUGH NOSES INTO WEST CENTRAL MN. KMSP... KMSP IS EXPECTED TO BE ON THE SRN/WRN FRINGES OF THE MAIN AREA OF SHRA/TS THIS AFTERNOON...SO HAVE HELD ONTO THE VCTS MENTION VERSUS INCLUDING A TEMPO AT THIS POINT. CUMULUS CLOUDS CLEAR OUT THIS EVE AND NORTHWEST WINDS DECLINE BELOW 5 KTS AND GRADUALLY VEER TO SOUTHERLY IN DIRECTION. BKN MID CLOUDS EXPECTED AGAIN BY LATE MORNING. /OUTLOOK FOR KMSP/ SAT NIGHT...VFR. SLIGHT CHANCE TSRA. WINDS VARIABLE 5 KTS. SUN...VFR. SLIGHT CHANCE TSRA. WINDS SW 5-10 KTS. MON...VFR. CHANCE TSRA. WINDS ESE 5-10 KTS. TUE...VFR. CHANCE MVFR IN TSRA. WINDS EAST 5-7KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Aug 1, 4:09 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 PM CDT FRI AUG 1 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 022115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 409 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING. A FEW STORMS MAY PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE SATURDAY AFTERNOON THROUGH THURSDAY...WITH THE HIGHEST CHANCE TUESDAY NIGHT AND WEDNESDAY. THE SEVERE WEATHER THREAT IS LOW...ALTHOUGH HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Aug 1, 3:09 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT FRI AUG 1 2014
WIZ028-012045-
EAU CLAIRE-
309 PM CDT FRI AUG 1 2014
...THUNDERSTORMS MOVING OVER EAU CLAIRE COUNTY THROUGH 345 PM CDT...
AT 303 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SCATTERED
THUNDERSTORMS ACROSS CENTRAL EAU CLAIRE COUNTY. THESE STORMS WERE
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS AS THEY QUICKLY PULSE UP AND DOWN IN STRENGTH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FALL CREEK.
FOSTER.
AUGUSTA.
LAT...LON 4459 9094 4459 9143 4460 9153 4486 9151
4485 9114 4486 9111 4485 9091 4460 9091
TIME...MOT...LOC 2007Z 305DEG 12KT 4472 9125Local storm report, Aug 1, 6:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
608 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL LAKE KORONIS REGIONAL P 45.33N 94.73W
08/01/2014 E1.00 INCH MEEKER MN TRAINED SPOTTER
&&
FRANKSSpecial weather statement, Aug 1, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT FRI AUG 1 2014
MNZ062-020100-
RAMSEY-
725 PM CDT FRI AUG 1 2014
...THUNDERSTORM OVER NORTHERN RAMSEY COUNTY THROUGH 800 PM CDT...
AT 722 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF ROSEVILLE. THIS STORM WAS MOVING
SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHOREVIEW.
NORTH OAKS.
ROSEVILLE.
FALCON HEIGHTS.
VADNAIS HEIGHTS.
LITTLE CANADA.
LAT...LON 4512 9298 4498 9298 4499 9311 4499 9322
4503 9321 4507 9323 4512 9323 4513 9299
TIME...MOT...LOC 0025Z 310DEG 6KT 4508 9313The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:07 PM CDT | Special Weather Statement | MPX | Todd | 23 min |
| Aug 2, 3:11 PM CDT | Special Weather Statement | MPX | Todd | 34 min |
| Aug 2, 3:53 PM CDT | Special Weather Statement | MPX | Stearns | 37 min |
| Aug 2, 5:57 PM CDT | Special Weather Statement | MPX | Hennepin | 48 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.